Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 30, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Aug 11, 2010, 4:48 PM EDT for Orange County, Seminole County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2010, 4:48 PM EDT (20:48 UTC)
- Expired
- Aug 11, 2010, 5:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 4:59 PM EDT | FUNNEL CLOUD | 3 E Orlando, FL | FUNNEL CLOUD REPORTED AT INTERSECTION OF LAKE UNDERHILL ROAD AND CONWAY RD, JUST SOUTH OF THE ORLANDO EXECUTIVE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WFUS52 KMLB 112048
TORMLB
FLC095-117-112145-
/O.NEW.KMLB.TO.W.0030.100811T2048Z-100811T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT WED AUG 11 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ORANGE COUNTY IN FLORIDA...
WESTERN SEMINOLE COUNTY IN FLORIDA...
* UNTIL 545 PM EDT.
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EDGEWOOD...
MOVING NORTH AT 20 MPH. A SPOTTER REPORTED A FUNNEL CLOUD NEAR STATE
ROUTE 436 IN EAST ORLANDO AT 438 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORLANDO...CONWAY AND WINTER PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT
SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.
&&
LAT...LON 2878 8141 2879 8141 2879 8127 2840 8125
2838 8138 2878 8148
TIME...MOT...LOC 2045Z 169DEG 23KT 2851 8133
$$
153 follow-up statements
082
WWUS52 KMLB 112105
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT WED AUG 11 2010
FLC095-117-112145-
/O.CON.KMLB.TO.W.0030.000000T0000Z-100811T2145Z/
ORANGE-SEMINOLE-
505 PM EDT WED AUG 11 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WESTERN
SEMINOLE AND CENTRAL ORANGE COUNTIES...
AT 500 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD HANGING LOW TO
THE GROUND NEAR LAKE UNDERHILL AND CONWAY ROAD. THIS STORM WAS
LOCATED NEAR CONWAY...MOVING NORTH AT 25 MPH. REMAIN IN A SAFE PLACE
IN CASE THE FUNNEL CLOUD TOUCHES DOWN.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EATONVILLE...MAITLAND...LOCKHART...FERN PARK...CASSELBERRY...WINTER
SPRINGS...ALTAMONTE SPRINGS...FOREST CITY...LONGWOOD...WEKIVA SPRINGS
AND LAKE MARY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 2878 8141 2879 8141 2879 8127 2840 8125
2838 8138 2878 8148
TIME...MOT...LOC 2102Z 169DEG 23KT 2862 8135
$$
15971
WWUS52 KMLB 112116
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT WED AUG 11 2010
FLC095-117-112145-
/O.CON.KMLB.TO.W.0030.000000T0000Z-100811T2145Z/
ORANGE-SEMINOLE-
516 PM EDT WED AUG 11 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WESTERN
SEMINOLE AND CENTRAL ORANGE COUNTIES...
AT 511 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD WITH A
THUNDERSTORM A FEW MILES SOUTHWEST OF ALTAMONTE SPRINGS. NATIONAL
WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE A CIRCULATION
NEAR AZALEA PARK MOVING NORTH THAT PRODUCED A FUNNEL CLOUD EARLIER
AND COULD TOUCH DOWN AT ANY TIME. REMAIN INDOORS IN A SAFE PLACE
SHOULD THESE FUNNEL CLOUDS TOUCH DOWN. THESE STORMS WERE MOVING
NORTH AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTER
PARK...MAITLAND AND ATLAMONTE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2878 8141 2879 8141 2879 8127 2840 8125
2838 8138 2878 8148
TIME...MOT...LOC 2112Z 169DEG 23KT 2868 8136
$$
15216
WWUS52 KMLB 112142
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
542 PM EDT WED AUG 11 2010
FLC095-117-112151-
/O.EXP.KMLB.TO.W.0030.000000T0000Z-100811T2145Z/
ORANGE-SEMINOLE-
542 PM EDT WED AUG 11 2010
...THE TORNADO WARNING FOR WESTERN SEMINOLE AND CENTRAL ORANGE
COUNTIES WILL EXPIRE AT 545 PM EDT...
SHOWERS AND THUNDERSTORMS FROM LONGWOOD TO WEKIWA SPRINGS STATE PARK
NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE
WEATHER...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...HEAVY RAIN...GUSTY WINDS TO 40 MPH AND CLOUD TO GROUND
LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2878 8141 2879 8141 2879 8127 2840 8125
2838 8138 2878 8148
TIME...MOT...LOC 2141Z 169DEG 23KT 2886 8140
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Aug 11, 4:07 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 11, 4:07 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 407 PM EDT WED AUG 11 2010 .DISCUSSION... ...REST OF TODAY THRU TONIGHT...TD 5 OVER THE EASTERN GULF LOCATED ABOUT 170 MILES SOUTH OF PENSACOLA FLORIDA AS OF 400 PM EDT. IS EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES INTO THE NORTH CENTRAL GULF OF MEXICO. THE AREA REMAINS UNDER SOUTH-SOUTHWESTERLY FLOW BETWEEN GULF FEATURE AND THE ATLANTIC RIDGE SLOWLY SINKING SOUTHWARDS ACROSS GA/SC. A MOIST ENVIRONMENT REMAINS ON THE PERIPHERY OF THE SYSTEM WITH SOUNDINGS ALONG THE EAST COAST OF THE STATE DROPPING A BIT FROM THIS MORNING TO AROUND 2.0"-2.1" AND KTBW CLOSER TO TD 5 COMING IN WITH ~2.5". SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING WITH STRONGER CELLS CONTAINING GUSTY WINDS AND HEAVY DOWNPOURS. VOLUSIA COUNTY IN PARTICULAR HAS SEEN TRAINING THROUGHOUT THE DAY SO A SLIGHT FLOOD THREAT REMAINS THROUGH THIS EVENING. IN ADDITION...ROTATION HAS BEEN DETECTED BY RADAR IN SOME OF THE CELLS WHERE BOUNDARIES HAVE COLLIDED. A BRIEF...WEAK TORNADO OR WATERSPOUT CANNOT BE RULED OUT...ESPECIALLY ALONG THE COAST AND INTRACOASTAL COMMUNITIES. OVERNIGHT HOURS WILL SEE CLEARING OF THESE SHOWERS FOR THE MOST PART. THE RUC IS DEPICTING A VORTICITY MAX AT 300MB AND 250MB MOVING INTO THE SOUTHERN PORTIONS OF THE CWA. THIS COULD ALLOW FOR SOME SLIGHT CHANCES OF SHOWERS TO CONTINUE IN THIS AREA WITH ANY MOISTURE REMAINING BEHIND THE OUTGOING TD. THURSDAY...A DRIER AIRMASS ASSOCIATED WITH THE RIDGE WILL BE PUSHING INTO EAST CENTRAL FLORIDA...REDUCING PRECIPITATION CHANCES ACROSS THE CWA. INITIAL RUNS SHOWED MAX TEMPS IN THE UPPER 90S THROUGHOUT THE INTERIOR PORTIONS. BUMPED THESE VALUES DOWN A NOTCH TO THE MID 90S TO REFLECT THE WARMER THAN AVERAGE TEMPS...BUT NOT QUITE DRY ENOUGH TO SHOW CLOSE TO RECORD TEMPS. FRI-NEXT WED...(PREVIOUS) HIGH PRESSURE RIDGE AXIS IS FORECAST TO REMAIN TO OUR SOUTH THROUGH THE WEEKEND AS A WEAK FRONTAL BOUNDARY PUSHES TO AROUND 30N. THIS WOULD CONTINUE A WEST COMPONENT TO THE GRADIENT WIND FLOW...AND FAVOR THE EAST SIDE OF THE PENINSULA FOR SCATTERED POPS. MODELS SUGGEST REMNANT MOISTURE FROM THE BOUNDARY MAY AFFECT THE AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK. HOWEVER...HAVE CAPPED VALUES AT 40 PERCENT FOR NOW DUE TO THE WARMER THAN NORMAL TEMPS ALOFT...THOUGH A FEW DAYS WITH HIGHER COVERAGE SHOULD OCCUR ESPECIALLY IN THE NORTH. PICKING OUT THE DAYS IN THE EXTENDED RANGE WHERE VERY HIGH MOISTURE HELPS TO OVERCOME THE WEAK LAPSE RATES HAS BEEN MOSTLY FUTILE DURING OUR WET SEASON SO FAR. && .AVIATION... SCT SHRA/ISOLD TSRA WILL CONTINUE ACROSS THE AREA THROUGH 00Z WITH TEMPO IFR/MVFR CONDITIONS WITH ANY ACTIVITY. S-SE GUSTS 20-25KTS OUTSIDE OF SHRA/TSRA...WITH GUSTS UP TO 30KTS IN STORMS. CONDITIONS BECOMING VFR AFTER 00Z WITH MID LEVEL CONVECTIVE DEBRIS. && .MARINE... TONIGHT-THURSDAY...PRESSURE GRADIENT BTW TD #5 OVER THE EASTERN GULF AND HIGH PRESSURE RIDGE EAST OF THE AREA WILL MAINTAIN A SE FLOW OVER THE WATERS...THOUGH NOTABLY WEAKER THAN YESTERDAY AT ONLY TO 10-15 KTS. WINDS TO VEER TO THE S TONIGHT AS TD 5 PULLS FURTHER AWAY INTO THE NORTH CENTRAL GULF. SEAS CONTINUE TO SUBSIDE AS PGRAD SLACKENS AT 3-4FT OFFSHORE...BECOMING 2-3 FT TONIGHT. MAINLY SOUTHERLY FLOW CONTINUES THURSDAY WITH LIGHTER WINDS IN THE MORNING INCREASING TO 5-10 KNOTS BY THE AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS CLOSE TO THE DAILY DIURNAL FLORIDA CYCLE. THU-WEEKEND...HIGH PRESSURE RIDGE AXIS WILL REMAIN SOUTH OF THE WATERS. THIS WILL CAUSE A WEST/SOUTHWEST FLOW 10 KNOTS OR LESS...EXCEPT ACROSS THE NORTH THU-FRI WHERE REMNANT TD #5 LOW AND/OR WEAK FRONTAL TROUGH KEEP THE GRADIENT FLOW A LITTLE HIGHER. THE MAIN CONCERN FOR BOATERS WILL BE AFTERNOON STORMS THAT MOVE ACROSS THE COAST. && .PRELIMINARY POINT TEMPS/POPS... DAB 78 93 77 94 / 20 30 30 40 MCO 76 95 77 95 / 20 40 30 40 MLB 77 92 75 92 / 20 30 30 30 VRB 78 92 75 92 / 20 30 30 30 LEE 76 95 78 94 / 20 40 30 40 SFB 77 95 78 96 / 20 30 30 40 ORL 76 95 78 94 / 20 40 30 40 FPR 79 91 74 91 / 20 20 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...MOSES LONG TERM....PENDERGRAST
Hazardous weather outlook, Aug 11, 1:59 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 159 PM EDT WED AUG 11 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 159 PM EDT WED AUG 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... TROPICAL DEPRESSION NUMBER 5 CURRENTLY OVER THE EASTERN GULF OF MEXICO WILL KEEP A MOIST SOUTH TO SOUTHEAST FLOW OVER THE AREA THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER EAST CENTRAL FLORIDA THROUGH EARLY THIS EVENING. SHOWERS AND STORMS WILL MOVE NORTH TO NORTHWEST AT AROUND 25 MPH. THE MAIN THREAT FROM STORMS WILL BE GUSTY WINDS OF UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES. THERE IS ALSO A VERY LOW THREAT OF A BRIEF TORNADO. ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL KEEP AN ELEVATED RISK FOR RIP CURRENTS ALONG THE AREA BEACHES. ONCE ARRIVING AT THE BEACH... CHECK WITH A LIFEGUARD FOR THE CURRENT RIP CONDITIONS AND NEVER SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND ISOLATED STORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND MOVE TOWARD THE NORTH TO NORTHWEST AROUND 25 MPH. ANY STRONGER ACTIVITY WILL BE ABLE TO PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS OVER INLAND LAKES. ...WATERSPOUT IMPACT... ENVIRONMENTAL CONDITIONS WILL BE CONDUCIVE FOR ISOLATED WATERSPOUTS OVER THE NEARSHORE ATLANTIC WATERS. SPOUTS MAY BRIEFLY DEVELOP AT THE COAST AND OR INTRACOASTAL WATERWAY...POSSIBLY MOVING ASHORE WHILE DISSIPATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SURFACE ATLANTIC HIGH PRESSURE RIDGE WILL BUILD BACK OVER CENTRAL AND SOUTHERN FLORIDA FROM LATE THIS WEEK INTO THE WEEKEND. THIS WILL KEEP MORE NORMAL COVERAGE OF SHOWERS AND STORMS ACROSS THE AREA EACH AFTERNOON. A DEVELOPING WESTERLY STEERING FLOW WILL INCREASE THE THREAT FOR OFFSHORE MOVING THUNDERSTORMS INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DKW/LJ/JP
In the hours before
Local storm report, Aug 11, 1:26 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
126 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM WATER SPOUT 1 ENE EDGEWATER 28.97N 80.89W
08/11/2010 VOLUSIA FL BROADCAST MEDIA
A WATERSPOUT WAS SPOTTED TO HAVE MOVED ONSHORE AT
RIVERSIDE LANDING CONDOMINIUMS THEN MOVED NORTHWARD INTO
CAMERONS MARINA CAUSING A BOAT ON LAND TO BE OVERTURNED.
FROM HERE, IT CONTINUED TO MOVE NORTH TO THE 1800 BLOCK
OF RIVERSIDE DRIVE WHERE IT DISSIPATED THEREAFTER.
&&
LJLocal storm report, Aug 11, 3:37 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TORNADO 1 ENE EDGEWATER 28.97N 80.89W
08/11/2010 F0 VOLUSIA FL BROADCAST MEDIA
A WATERSPOUT WAS SPOTTED TO HAVE MOVED ONSHORE AT
RIVERSIDE LANDING CONDOMINIUMS THEN MOVED NORTHWARD INTO
CAMERONS MARINA CAUSING A BOAT ON LAND TO BE OVERTURNED.
FROM HERE, IT CONTINUED TO MOVE NORTH TO THE 1800 BLOCK
OF RIVERSIDE DRIVE WHERE IT DISSIPATED THEREAFTER.
&&
JCPSpecial weather statement, Aug 11, 3:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 343 PM EDT WED AUG 11 2010 FLZ141-112030- COASTAL VOLUSIA COUNTY- 343 PM EDT WED AUG 11 2010 ...FUNNEL CLOUDS POSSIBLE OVER CENTRAL VOLUSIA COUNTY... AT 338 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS WEST OF NEW SMYRNA BEACH...MOVING NORTH AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE SPRUCE CREEK...PORT ORANGE AND DAYTONA INTERNATIONAL SPEEDWAY. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. 67
Special weather statement, Aug 11, 4:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
430 PM EDT WED AUG 11 2010
FLZ041-044>047-053-054-058-059-144-112200-
INDIAN RIVER-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD
COUNTY-SOUTHERN LAKE COUNTY-ST. LUCIE-
430 PM EDT WED AUG 11 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...WESTERN INDIAN
RIVER COUNTY...CENTRAL LAKE COUNTY...OKEECHOBEE COUNTY...ORANGE
COUNTY...OSCEOLA COUNTY...SEMINOLE COUNTY...WESTERN ST. LUCIE
COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 600 PM EDT.
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BOUNDARY COLLISION OCCURRING DOWN THE CENTER OF THE PENINSULA. AREAS
AFFECTED INCLUDE LOCATIONS FROM AROUND SANFORD THROUGH THE METRO
ORLANDO AREA AND SOUTH NEAR THE FLORIDA TURNPIKE. THE STORMS FORMING
ALONG THE BOUNDARY WERE MOVING NORTH AT AROUND 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. A FEW STORMS HAVE ALSO PRODUCED A BRIEF FUNNEL CLOUD
TODAY AND PERSONS SHOULD BE ALERT FOR FUNNEL CLOUD FORMATION WITH
STORMS.
LAT...LON 2872 8179 2892 8113 2723 8054 2719 8093
2722 8097 2757 8118 2764 8114 2777 8118
2800 8141 2804 8143 2802 8138 2807 8135
2808 8145
TIME...MOT...LOC 2028Z 175DEG 16KT 2826 8125
52Local storm report, Aug 11, 4:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
436 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TORNADO 6 W NEW SMYRNA BEACH 29.02N 81.03W
08/11/2010 VOLUSIA FL FIRE DEPT/RESCUE
VOLUSIA COUNTY EVAC AMBULANCE REPORTED A POSSIBLE BRIEF
TORNADO TOUCHDOWN IN A WOODED AREA WEST OF I-95 AND SOUTH
OF SR 44.
&&
WAUThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:03 PM EDT | Areal Flood Advisory | MLB | Volusia | 117 min |
| Aug 11, 4:04 PM EDT | Tornado Warning | MLB | Volusia | 41 min |
| Aug 11, 4:18 PM EDT | Special Marine Warning | MLB | 72 min | |
| Aug 11, 4:30 PM EDT | Special Weather Statement | MLB | Okeechobee, Orange, Osceola, Seminole | 90 min |
| Aug 11, 5:32 PM EDT | Tornado Warning | MLB | Indian River, Okeechobee, Saint Lucie | 30 min |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.